Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pigmentation on forehead and around eyes?

Answered by
Dr.
Dr. Johny Chacko

Dermatologist

Practicing since :2005

Answered : 1919 Questions

default
Posted on Thu, 7 Aug 2014 in Skin Hair and Nails
Question: Doctor I have pigmentation on my forehead and around my eyes.. long back I was prescribed the use of Glyaha HQ Lotion mixed with a small portion of Elacon... But over a period of time my skin does not respond to these creams...therefore is there a better alternative please
doctor
Answered by Dr. Johny Chacko 27 minutes later
Brief Answer:
Causes of pigmentation

Detailed Answer:
Hello,

Welcome to healthcare magic.

I understand from your query that you have been having pigmentation on your face.

There are several causes of pigmentation which could occur on the forehead and around the eyes.

Some of the common causes include melasma, lichen planus pigmentosus and acanthosis nigricans.

While the first 2 types of pigmentation have no underlying cause, acanthosis nigricans usually occurs in diabetics and is like a skin marker for diabetes.
At your age, I would probably consider this also in the causes of pigmentation.
Have you tested your sugars recently? If so, were they normal? Do you have a family history of diabetes?

Each entity needs to be treated in a slightly different way. So it is important to make the correct diagnosis before starting any lightening agents. Elocon is a mid- potent steroid and when used for more than 1-2 months causes lightening of akin as a side effect. This may be the reason why the pigmentation recurs on stopping the creams.

You have a feature to upload the images by yourself at the right side of the query page, please utilize that so that I can answer your query better. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'

Please revert with clear pictures so that I can suggest appropriate treatment measures.

Regards,
Dr. Johny Chacko
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Steroid

doctor1 MD

I have a question about heart rates and health in general. When I work out my heart rate seems all over the place. Today it went down to 55 and then jumped to 145 and then back down to 55 depending on how I was breathing. Is this dangerous? I feel completely fine. I thought that there might be something wrong with the machine I was using, but I tried the same thing on another machine and had similar results. One time, my heart rate went as high as 232. Also, when I sleep, my heart rate sky rockets after feeling really cold and waking up. I was told I m having panic attacks without anybody actually checking me out or running any tests. I used to be on medication for depression, but I stopped taking it because it seemed like the medication made these episodes worse. It s as if my body is thinking backwards in these situations. I m learning to just live with it, but I can t help but wonder why it happens to begin with. It doesn t seem normal. Also, my cholesterol was a little high at a health screening, so I ve cut back on dairy, and I don t eat a lot of junk food to begin with. I ve been to the doctors several times, but they just tell me my heart is healthy and sounds good. I wish people could see what s going on while I m sleeping or while I m exercising because those are the times I m really having issues. Any insight, suggestions, or advice would be appreciated.

doctor1 MD

Hi, I have just got my blood results back from my doctor for kidneys liver cholesterol and thyroid. All came back ok except my kidneys which is said to have slightly elevated pottasium, I take lesenopril a low dose, could that be causing the problem and is there anything I can do to lower it again?

doctor1 MD

5'6" 175lbs in great shape. I run and walk and weight train. my heart started to "stutter" about 4 or 5 days ago and is increasing in occurence. sometimes multiple stutters. 47 years old. no history of heart disease. low cholesterol levels. low blood pressure.

doctor1 MD

Hi, My ages is 41.Height is 5ft 8 inches.Weight is 67 kg. I dont have any medical history. No sugar . No B.P. No cholesterol. I ave hair loss of Male pattern baldness.From past 1 year i have a small cyst/lump on the center of head which has increased to 1 cm dia. Does not pain. How do i get it cured/removed?

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...